Due to take Lamotrigine

Hi am new to the site. Basically I haven't been able to have a face-to-face discussion with any professional whose knowledgeable about this drug. I feel I need to be closely monitored while taking it due to existing severe depression and chaotic nature (potential missing tabs), tendency for eczema etc. I can't seem to get my queries and concerns addressed and only know about watching for serious side-effects thanks to the web.

Consequently I have held off taking it until I feel more confident about knowing what I am going to be possibly dealing with, when I know I can cope with the atypical absence ('frozen/conscious) or occasional 'floppy' seizures even though the frequency means my life is limited and am exhausted most of the time and often daren't leave the village or sometimes the house. Though touch wood I have been seizure free for 5 days.

Basically my main concern is will I feel 'dulled' and are there likely to be side effects which will lessen later. Would be starting on 25mg- eventually to 100mg.

Any advice information will help as am feeling perhaps I am being unreasonable or paranoid?

Thank you

7 Replies

oldestnewest
  • ive been on these for 14yrs and find they suit me well, i too suffer serious deppression and they have not made anything worse, so take them with confidence, you can always go bk to your gp or the big wigs if it doesnt work for you, but give it a try

  • Thanks for this, hearing positive benefits helps, just seemed so many queries I had and no one to ask face to face.

    Thank you.

  • My son has been on Lamictal for about a year and has found it to be more helpful than some of the other epilepsy drugs that his doctor tried him on. However, he did develop a rash after about 6 months so stopped it. Then he resumed when the rash had gone and at the same time gradually reduced his depakote intake. Lamictal and depakote seem to interfere with one another. Other than that, he noticed no other side effects.

  • Thank you, for your reply, sorry is taken me a while to reply have to go to library for internet. I have started now and probably nothing to do with Lamotrigine but have had loads of seizures. But I seem a bit better sometimes doing crosswords. Early days yet.

  • Hi. I understand but, I would like to share this with you. Don't be shy, take the medicine. The doctor who prescribed it know what he/ she's doing. Let your doctor know what's going on. If you don't talk to them, ask questions they won't know how you're doing it how the meds working. Take a walk, come out. Darkness is depressing.

    Travis 1

  • You won't know unless you try! What do you expect a medical professional to say if you haven't started the medication? Everyone reacts differently and even individually we react to different dosages so it's impossible to say how you will feel.

    Lamotrigne is used for people suffering bipolar so it shouldn't make your depression worse. Forgetting to take tablets is something only you can do. Buy a box and fill for a week and put somewhere you go at least twice a day or set an alarm.

    100mg is a really small dose, when I first started lamotrigne aged 14 I took 100mg twice a day, 15 years later and I'm up to 275mg twice a day. So hopefully it'll have the desired effect with not many side effects.

    Good luck

  • I really appreciate you reply to my concerns. Have been started on 25mg as titration, so am in good hands. It was just I was hurried out of the appointment after getting the quite unexpected news,

    Thanks for your help.